Geometriae Dedicata

, Volume 59, Issue 3, pp 293–333

The theta group and the continued fraction expansion with even partial quotients

  • Cornelis Kraaikamp
  • Artur Lopes
Article

DOI: 10.1007/BF00181695

Cite this article as:
Kraaikamp, C. & Lopes, A. Geom Dedicata (1996) 59: 293. doi:10.1007/BF00181695

Abstract

F. Schweiger introduced the continued fraction with even partial quotients. We will show a relation between closed geodesics for the theta group (the subgroup of the modular group generated by z+2 and -1 / z) and the continued fraction with even partial quotients. Using thermodynamic formalism, Tauberian results and the above-mentioned relation, we obtain the asymptotic growth number of closed trajectories for the theta group. Several results for the continued fraction expansion with even partial quotients are obtained; some of these are analogous to those already known for the usual continued fraction expansion related to the modular group, but our proofs are by necessity in general technically more difficult.

Mathematics Subject Classification (1991)

58F11 

Key words

Riemann surfaces Fuchsian groups continued fraction expansion thermodynamic formalism even partial quotients 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Kluwer Academic Publishers 1996

Authors and Affiliations

  • Cornelis Kraaikamp
    • 1
  • Artur Lopes
    • 2
  1. 1.Department of MathematicsTechnical University DelftDelftThe Netherlands
  2. 2.Instituto de MatemáticaUniversidade Federal do Rio Grande do SulPorto Alegre, RSBrazil

Personalised recommendations